Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 9, NWS San Diego, CA

March 31, 2016

NWS San Diego, CA issued this small craft advisory at Mar 31, 2016, 2:02 AM PDT. It took effect at Mar 31, 2016, 5:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2016, 2:02 AM PDT (09:02 UTC)
In effect from
Mar 31, 2016, 5:00 PM PDT
Expired
Apr 1, 2016, 1:00 AM PDT
In force
8 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

773 
WHUS76 KSGX 310902
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
202 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY LATE AFTERNOON THROUGH EVENING...

.NORTHWEST WINDS AND WAVES WILL INCREASE LATE THIS AFTERNOON IN
THE OUTER COASTAL WATERS...CREATING HAZARDOUS BOATING CONDITIONS
PARTICULARLY AROUND SAN CLEMENTE ISLAND. WINDS AND WAVES WILL
DIMINISH OVERNIGHT.

PZZ775-311800-
/O.NEW.KSGX.SC.Y.0009.160401T0000Z-160401T0800Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
202 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT FRIDAY. 

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS TO 25 MPH. STRONGEST
  WINDS AROUND SAN CLEMENTE ISLAND.

* WAVES/SEAS...4 TO 6 FEET...HIGHEST AROUND SAN CLEMENTE ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
2 follow-up statements
744 
WHUS76 KSGX 311751
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1051 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY FOR WINDS LATE THIS AFTERNOON THROUGH
EARLY TONIGHT...

.WEST-NORTHWEST WINDS WILL STRENGTHEN LATE THIS AFTERNOON IN THE
OUTER COASTAL WATERS...CREATING HAZARDOUS BOATING CONDITIONS
PARTICULARLY AROUND SAN CLEMENTE ISLAND. WINDS WILL DIMINISH
OVERNIGHT.

PZZ775-010200-
/O.CON.KSGX.SC.Y.0009.160401T0000Z-160401T0800Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1051 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 AM PDT FRIDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT.
  STRONGEST WINDS NEAR SAN CLEMENTE ISLAND.

* WAVES/SEAS...4 TO 6 FEET...HIGHEST NEAR SAN CLEMENTE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJT
258 
WHUS76 KSGX 312248
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 PM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY FOR WINDS THROUGH EARLY TONIGHT...

.WEST TO NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING IN
THE OUTER COASTAL WATERS...CREATING HAZARDOUS BOATING CONDITIONS
PARTICULARLY AROUND SAN CLEMENTE ISLAND. WINDS WILL DIMINISH
OVERNIGHT.

PZZ775-010800-
/O.CON.KSGX.SC.Y.0009.160401T0000Z-160401T0800Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
348 PM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. 
  STRONGEST WINDS NEAR SAN CLEMENTE ISLAND. 

* WAVES/SEAS...4 TO 6 FEET...HIGHEST NEAR SAN CLEMENTE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GREGORIA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:50 PM PDT, 4 hours 12 minutes earlier.

Area forecast discussion, Mar 30, 9:50 PM PDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT WED MAR 30 2016

.SYNOPSIS...
TONIGHT...A LOW PRESSURE DISTURBANCE WILL CONTINUE TO MOVE EAST OF
THE REGION...WITH ALL PRECIPITATION CHANCES COMING TO AN END. ON
THURSDAY...EXPECT COOL AND DRY WEATHER TO PERSIST WITH HIGH
TEMPERATURES RUNNING AROUND 5 DEGREES BELOW AVERAGE. SLIGHTLY
WARMER CONDITIONS EXPECTED ON FRIDAY. STRATUS WILL DEVELOP WEST OF
THE MOUNTAINS BOTH THURSDAY AND FRIDAY NIGHTS...THEN ERODE TO THE
COAST BY MORNING. A BUILDING RIDGE OF HIGH PRESSURE WILL BRING
A SLOW WARMING AND DRYING TREND TO SOUTHERN CALIFORNIA OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AT 8 PM...IR SATELLITE IMAGERY SHOWED A MID-LATITUDE
CYCLONE CENTERED NEAR NEEDLES CA WITH A FEW MID-LEVEL CLOUDS
SLIDING SOUTHWARD OVER OUR REGION. DUAL POLE RADAR IMAGERY SHOWED
PRECIPITATION FIZZLING OUT ACROSS THE REGION. THE 31/0000Z KNKX
SOUNDING INDICATED WEAK NORTHERLY FLOW AND A MOIST LAYER IN THE
LOW/MID LEVELS...TRANSITIONING TO WESTERLY FLOW AND DRY AIR ABOVE
10000 FEET MSL.

TONIGHT...AS THE AFOREMENTIONED LOW PRESSURE SYSTEM CONTINUES TO
DRIFT EAST INTO ARIZONA...DYNAMICS AND MOISTURE WILL BECOME LIMITED
ACROSS SOUTHERN CALIFORNIA. THE LATEST RUNS OF THE WRF AND NAM4
MODELS SHOW THE REMAINING ISOLATED LIGHT SHOWERS DWINDLING THROUGH
MIDNIGHT. ON THURSDAY...CONDITIONS WILL REMAIN COOL AND DRY
WITH MAXIMUM TEMPERATURES AROUND 5 DEGREES BELOW SEASONAL NORMS.
SFC PRESSURE GRADIENTS WILL CONTINUE ONSHORE...STRONG ENOUGH
TO PRODUCE LOCALLY GUSTY WESTERLY WINDS IN THE MTNS AND DESERTS.
SIMILAR CONDITIONS ARE EXPECTED FRIDAY WITH MAXIMUM TEMPERATURES
CLOSER TO AVERAGE. LOW CLOUDS AND FOG WILL RETURN TO AREAS WEST OF
THE MOUNTAINS ROUGHLY BETWEEN 10 PM AND 5 AM BOTH THURSDAY AND FRIDAY
NIGHTS. PATCHY FOG WILL BE POSSIBLE WHERE THESE LOW CLOUDS
INTERSECT THE TERRAIN ON THE LOWER COASTAL SLOPES.

THIS WEEKEND THROUGH EARLY NEXT WEEK...BOTH THE 18Z GFS AND 12Z ECMWF
AMPLIFY A LARGE RIDGE OF HIGH PRESSURE OVER THE WEST COAST. THIS
FEATURE WILL ACT TO SQUASH THE MARINE LAYER AND BRING DRYER AND
WARMER CONDITIONS TO SO CAL WITH NEARLY NEUTRAL FLOW. MAXIMUM DAILY
TEMPERATURES WILL BE CLOSE TO AVERAGE ALONG THE COAST AND AROUND 5 TO
10 DEGREES ABOVE AVERAGE INLAND.

&&

.AVIATION...
310000Z...COAST/VALLEYS/COASTAL MTN SLOPES...VFR WILL PREVAIL
WITH JUST A FEW CLOUDS/BASES OF 1500-3000 FT. LIGHT WINDS BECOMING
W-SW NEAR 10 KT THU AFTERNOON.

MTN RIDGES/DESERT MTN SLOPES/DESERTS...SCT TO BKN CLOUDS 8000-10000
FT MSL BECOMING FEW OVERNIGHT THRU THU. NW WINDS WILL PREVAIL AT 10-
15 KT WITH BRIEF SPEED REDUCTIONS OVERNIGHT BEFORE PICKING BACK UP
AGAIN AT 10-15 KT PREDOMINANTLY OUT OF THE NW ON THU.

&&

.MARINE...

900 PM...NO HAZARDOUS MARINE CONDITIONS FORECAST THROUGH SUNDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
 ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...JT
AVIATION/MARINE...GREGORIA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:13 PM PDTBeach Hazards StatementSGXOrange, San Diego3 days

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.